... 0.5 ativan
Hi, I've been taking Lorazepam/Ativan every day of my life since 1980!!! I'm now 57 and was originally prescribed 1mg a day for severe anxiety whilst taking my final exams at university. Over the years the dosage steadily crept up, with my GPs consent, so by 1994 I was taking 4x1mg tablets every day.
I then moved country, got divorced, and my anxiety, and depression, increased, so my new doctor prescribed me tablets of 5mg strength (in Spain, I've never seen 5mg tablets in any other country). Little by little as my tolerance levels built up I took more and more and for the last 10 years I've been taking 3x5mg tablets of Lorazepam every single day, which for me keeps me sane and allows me to function with a good quality of life. If I ever visit the UK and ask for the same dose there the docs fall of their chairs in horror at the amount I take, they believe it's impossible for me to take so much, and refuse.
The reason I'm telling you all this is twofold, firstly, to tell you that yes, it is safe for you to increase your dosage, and secondly, to warn you (and others) that if it is any way possible to avoid doing so, then please don't do it!! It is an incredibly addictive drug (I was never told any of this when first prescribed) and of course I've had many sessions with therapists over the years to cut down/come off the drug, but nowadays I think they've just about given up on me, which is fine for me, because I have no wish to go through the horrible withdrawal ever again! Yes, I'm a legalised "junkie" I guess, and yes, it's a "controlled" drug so the pharmacist is obliged to send in a report with my details everytime I get a repeat, but nothing ever happens. In fact, nowadays the docs are so scared of being sued due to the massive over-prescribing of Ativan in the 70s and 80s when the danger of addiction became known, and many patients successfully sued their doctors, particularly in the States. But until/unless I find inner peace I will continue because I simply can't function without, so I hope this lengthy reply acts as a warning to you, and to others, about the dangers of abusing this medication. Good luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2012 • 2 answers
Posted 13 Jan 2013 • 1 answer
Posted 29 Nov 2015 • 2 answers
Posted 8 May 2016 • 1 answer
Posted 21 Nov 2016 • 1 answer